Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2020, 7:21 PM CDT for Hardin County, Jefferson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 7:21 PM CDT (00:21 UTC)
- Expired
- May 26, 2020, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 92 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.8
The text
As transmitted.
011
WUUS54 KLCH 270021
SVRLCH
TXC199-245-270045-
/O.NEW.KLCH.SV.W.0069.200527T0021Z-200527T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
721 PM CDT Tue May 26 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in southeastern Texas...
South central Hardin County in southeastern Texas...
* Until 745 PM CDT.
* At 721 PM CDT, a severe thunderstorm was located near Devers, or 9
miles southwest of Nome, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sour Lake, Nome, Hamshire, Bevil Oaks, China, Fannett and La Belle.
This includes Interstate 10 in Texas between mile markers 844 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3011 9444 3015 9442 3015 9433 3016 9428
2984 9413 2980 9435 2989 9436 2989 9444
TIME...MOT...LOC 0021Z 251DEG 23KT 2995 9454
HAIL...1.00IN
WIND...<50MPH
$$
Jones1 follow-up statement
750
WWUS54 KLCH 270031
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
731 PM CDT Tue May 26 2020
TXC199-245-270045-
/O.CON.KLCH.SV.W.0069.000000T0000Z-200527T0045Z/
Jefferson TX-Hardin TX-
731 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN JEFFERSON AND SOUTH CENTRAL HARDIN COUNTIES...
At 731 PM CDT, a severe thunderstorm was located near Nome, moving
east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Sour Lake, Nome, Hamshire, Bevil Oaks, China, Fannett and La Belle.
This includes Interstate 10 in Texas between mile markers 844 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3011 9444 3015 9442 3015 9433 3016 9428
2984 9413 2980 9435 2989 9436 2989 9444
TIME...MOT...LOC 0031Z 251DEG 23KT 2997 9447
HAIL...1.00IN
WIND...<50MPH
$$
JonesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:40 PM CDT, 41 minutes earlier.
Area forecast discussion, May 26, 6:40 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 640 PM CDT Tue May 26 2020 .DISCUSSION... 00Z TAFS && .AVIATION... Scattered showers and isolated thunderstorms have developed this evening in response to a weak upper level disturbance rotating around a broad upper low centered over northeast Texas. The precipitation will continue to move from west to east through the evening potentially impacting area terminals over the next 6 hours. With the activity expected to come to an end around or shortly after midnight, early Wednesday morning will be quiet before another round of scattered precipitation develops across central Louisiana. Impacts from this activity is expected to remain confined to LFT and ARA through the day. VFR CIGs are expected to prevail at all terminals with brief periods of MVFR CIGs and visibilities in the vicinity of showers. Winds will remain light and variable overnight becoming more predominantly westerly on Wednesday. Jones && .PREV DISCUSSION... /issued 340 PM CDT Tue May 26 2020/ DISCUSSION... As I'm sure you've noticed by now, this day is playing out far different than had been previously expected/advertised for close to a week now. Drier air aloft encroaching from the west as well as in wake of this morning's sfc front has overtaken the area and led to dry conditions for much of the day...with satellite imagery even showing some breaks in the overcast, especially over the wrn 1/2 of the area. Unfortunately the warming which has come with those breaks has destabilized the atmosphere enough for it to tap what moisture remains to spark some convection over the past hour or so over interior sern TX in closer proximity to the pesky cutoff low which has been slowly pushing ewd toward the forecast area. Various high res guidance has been showing a slight uptick in development through the evening with the passage of the next disturbance rounding the low before convection simmers down overnight and through tomorrow. Temperature guidance has continued its previous trend of seasonal overnight temps with mins progged in the mid/upper 60s for the vast majority of the forecast area... this coming after a week or so of above normal lows. Only significant rain chances for the remainder of the forecast period look on tap for Tuesday night and Wednesday. With the cutoff low expected to still be meandering over the srn Plains, the next significant shortwave progged to round it will help induce sfc low pressure and an associated cool front which will sweep across the area Thursday morning. Forecast soundings show sufficient low-level moisture returning prior to fropa to allow for convective development ahead of/along the front. SPC is currently advertising a marginal risk west of the area with good shear/lapse rates...could see a strong storm or two across the forecast area (especially the wrn zones) prior to fropa. Could also see some shower activity linger into Friday as the cutoff begins to finally open up and slip past the area, but coverage is not expected to be very high at this time. With high pressure sfc/aloft forecast to settle over the wrn Gulf region, the weekend currently looks dry...some guidance is indicating a weak shortwave to slip east of the area on Saturday but forecast soundings indicate moisture should be lacking enough to keep any precip mention out of the forecast for now. Slightly below normal temps for Friday/Saturday will warm to right around seasonal average by the end of the forecast period. MARINE... As of now, still not expecting any flags on the coastal waters through the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 64 84 63 82 / 40 20 20 40 LCH 68 86 69 85 / 30 10 20 40 LFT 70 86 68 86 / 30 30 10 30 BPT 68 86 70 85 / 40 10 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...66
Hazardous weather outlook, May 26, 3:00 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 300 PM CDT Tue May 26 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-272000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 300 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected to return by late afternoon and linger through tonight. Cloud-to-ground lightning and brief heavy rains will be the primary concerns with the storms, although the possibility exists for some gusty winds as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few showers and thunderstorms will be possible before coverage increases for late Wednesday night and Thursday as another weak cool front crosses the region. Cloud-to-ground lightning and brief heavy rains will again be the primary concerns with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-272000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 300 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected...with winds and seas higher near the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms will be possible through most of the period...winds and seas will be locally higher near storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, May 26, 6:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
659 PM CDT Tue May 26 2020
LAZ027-028-270045-
Vernon LA-Rapides LA-
659 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES AND EAST CENTRAL
VERNON PARISHES UNTIL 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Pineville, Glenmora, Cheneyville, Hineston, Lecompte,
Otis, Elmer, Leander, Sieper, Kolin, Calcasieu, Woodworth, Forest
Hill, Mcnary and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9233 3101 9225 3099 9237 3100 9239
3099 9241 3093 9283 3122 9287
TIME...MOT...LOC 2358Z 257DEG 24KT 3110 9274
RuaSpecial weather statement, May 26, 6:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
659 PM CDT Tue May 26 2020
LAZ041-270030-
Calcasieu LA-
659 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALCASIEU PARISH
UNTIL 730 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vinton, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Buhler and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3022 9371 3024 9371 3042 9340 3028 9329
3019 9369
TIME...MOT...LOC 2359Z 245DEG 27KT 3025 9362
JonesLocal storm report, May 26, 7:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL DE QUINCY 30.45N 93.44W
05/26/2020 E1.00 INCH CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS QUARTER SIZE HAIL IN DEQUINCY.
&&
DJONESSpecial weather statement, May 26, 7:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
705 PM CDT Tue May 26 2020
LAZ041-270030-
Calcasieu LA-
705 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALCASIEU PARISH
UNTIL 730 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sour Lake, moving east at 25 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Buhler and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3022 9371 3024 9371 3042 9340 3028 9329
3019 9369
TIME...MOT...LOC 0005Z 274DEG 23KT 3022 9439
JonesSpecial weather statement, May 26, 7:07 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Lake Charles LA 707 PM CDT Tue May 26 2020 TXZ201-215-216-261-270045- Orange TX-Jefferson TX-Hardin TX-Southern Jasper TX- 707 PM CDT Tue May 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON... SOUTHEASTERN HARDIN AND NORTHWESTERN ORANGE COUNTIES UNTIL 745 PM CDT... At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near Sour Lake, moving east at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Beaumont, Lumberton, Vidor, Bevil Oaks, Rose City, Pine Forest, Lakeview and Weiss Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3016 9446 3026 9443 3029 9402 3006 9404 TIME...MOT...LOC 0007Z 274DEG 23KT 3022 9437 Jones
Local storm report, May 26, 7:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FULLERTON 30.99N 92.98W
05/26/2020 E1.00 INCH VERNON LA BROADCAST MEDIA
REPORTS AND PICTURES OF MARBLE TO QUARTER SIZED HAIL.
&&
CASTIGGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Special Weather Statement | LCH | Hardin | 38 min |
| May 26, 7:42 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 19 min |
| May 26, 7:46 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 29 min |
| May 26, 8:13 PM CDT | Special Weather Statement | LCH | Jefferson | 32 min |
| May 26, 8:50 PM CDT | Special Weather Statement | LCH | Orange | 25 min |
| May 27, 3:45 PM CDT | Special Weather Statement | LCH | Hardin, Jefferson, Orange | 45 min |
| May 27, 4:26 PM CDT | Special Weather Statement | LCH | Jefferson | 34 min |
| May 27, 4:49 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.